Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2001, 7:35 PM EDT for Wake County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 7:35 PM EDT (23:35 UTC)
- Expired
- Jul 4, 2001, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 042335 SVRRAH NCC183-050015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 735 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAKE COUNTY IN NORTH CAROLINA * UNTIL 815 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF FUQUAY-VARINA...OR ABOUT 7 MILES SOUTH OF CARY...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CARY FUQUAY-VARINA RALEIGH RDU INTERNATIONAL AIRPORT WAKE FOREST DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WQASHED OUT. REMEMBER...A FLASH FLOOD WARNING IS ALSO IN EFFECT UNTIL 915 PM EDT FOR WAKE COUNTY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:45 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 1:45 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT WED JUL 4 2001 SHORT TERM...EXTENSIVE CLOUD THIS MORNING HAVE SLOW THUNDERSTORM DEVELOPMENT FOR THE MOMENT. HOWEVER AIR MASS IS CONTINUING TO DESTABLIZE....CURRENT LIS NOW -3/-5. OUTFLOW BOUNDARIES FROM CONVECTION OVER KENTUCKY/WEST VIRGINIA ALREADY GENERATING ACTIVITY NEAR RNK. SHOULD SEE CONVECTION BREAKING OUT/INCREASING DURING THE NEXT COUPLE OF HOURS. AS SEEN THIS MORNING BEST DYNAMICS MOST UNSTABLE JUST TO OUR NORTH IN VIRGINIA. NORTHERN TIER COUNTIES HAVE BEEN INCLUDED IN SLIGHT RISK. THE SANDHILLS/SOUTHERN COASTAL PLAIN... ANOTHER AREA TO WATCH FOR POTENTIAL SEVERE FOR LATER AFTERNOON/EVENING. OVERALL...WARM...MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE CWA THROUGH THURSDAY NIGHT. THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS TIME. ALOFT... THE MODELS GENERALLY AGREE ON CUTOFF LOW SLIDING EAST ACROSS SOTHERN CANADIAN/NORTHERN TIER OF COUNTRY AS TROUGH DIGS OVER THE EASTERN THIRD OF THE COUNTRY...MOVING OFFSHORE DURING FRIDAY. AS TROUGH MOVES EAST...IT WILL KICK A COUPLE OF S/W WAVES ACROSS THE AREA....STRONGER ONE WILL CLIP NORTHERN/NORTHEAST SECTIONS AS MAIN TROUGH AXIS MOVES TROUGH FRIDAY. THEN NORTHWEST FLOW OVER THE CWA. AT THE SURFACE... LEE TROUGH AHEAD OF COLD FRONT APPROACHING FROM THE NORTHWEST... PROGGED TO MOVE THROUGH ON THURSDAY. MODELS ARE STILL HAVING THEIR DIFFERENCES ON TIMING/POSITION OF DEEP MOISTURE IN THE CWA THROUGH NEXT 36-42 HOURS. BOUNDARIES FROM UPSTREAM CONVECTION AND DIURNAL HEATING TO BE MAIN FOCUS FOR CONVECTION THIS AFTERNOON THROUGH PART OF TONIGHT. FOR THURSDAY/THURSDAY NIGHT...SIMILAR SCENARIO AND FRONT COMING THROUGH. THINGS DRY OUT FOR FRIDAY. EXTENDED... CONTINUED DRY FOR SATURDAY. ANOTHER WEAK WAVE DROPS SOUTHEAST DURING SUNDAY...MAINLY LATE. MONDAY DRY AGAIN. THEN BACK TO TYPICAL SUMMERTIME FOR TUESDAY AND WEDNESDAY. .RAH...NONE. BL/JB/RA
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 24 min |
| Jul 4, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Jul 4, 7:15 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 90 min |
| Jul 4, 7:21 PM EDT | Flash Flood Warning | RAH | Chatham, Franklin, Lee, Wake | 114 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.